MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURN ART INS BCS STD 3-4 RT 9; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAIND,CEMNTD,POLYMR/METAL/POLYMR

SMITH & NEPHEW, INC. JOURN ART INS BCS STD 3-4 RT 9; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAIND,CEMNTD,POLYMR/METAL/POLYMR
Catalog Number 74023231
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/16/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a revision surgery was performed when the surgeon discovered the insert damaged and partly removed.The insert was replaced.
 
Additional Manufacturer Narrative
Investigation results: the associated complaint device was returned and evaluated.A clinical investigation concluded that this patient underwent a revision of the right total knee replacement seven years post implantation.The surgeon discovered the tip of the insert post is damaged and partly removed, potentially by reamers during retrograde nail insertion.The lab analysis concluded that the wear on the articular surface was likely due to normal articulation between the insert and femoral component.The damage seen on the anterior/superior surface of the insert could have occurred during implant removal.Damage to the insert post was potentially due to the reported retrograde nail insertion.No material or manufacturing deviations were observed.No clinically supportive documents have been provided for inclusion in this investigation.The future impact to the patient beyond the revision cannot be determined.No further clinical assessment is warranted at this time.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal any material or manufacturing deviations that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.

Brand Name
JOURN ART INS BCS STD 3-4 RT 9
Common Device Name
PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAIND,CEMNTD,POLYMR/METAL/POLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7149602
Report Number1020279-2017-01349
Device Sequence Number1145241
Product Code JWH
UDI-Device Identifier03596010554994
UDI-Public03596010554994
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K042515
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/14/2019
Device Catalogue Number74023231
Device Lot Number09BM12079
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/17/2017
Supplement Date Received by Manufacturer12/17/2017
Initial Report FDA Received Date12/27/2017
Supplement Report FDA Received Date04/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;